Multifactorial Coagulopathy in a Patient Receiving a Simultaneous Liver / Kidney Transplant
Conference Proceeding - Restricted Access
We present a case of a 55-year-old male who was admitted for evaluation and treatment of autoimmune hepatitis with a MELD score of 36. Patient’s history is remarkable for heparin-induced thrombocytopenia with positive heparin-platelet factor IV antibodies, portal hypertension, and hepatic encephalopathy. Given the patient’s critical condition, he was predisposed to coagulopathy due to reduction in clotting factor levels, thrombocytopenia, upper GI bleeding secondary to antral ulcer, and hepatic failure secondary to autoimmune hepatitis. Here we discuss multifactorial coagulopathy and resultant massive blood loss in patients receiving liver and kidney transplants.
Jahshan A, Markatos S, Soto RG. Multifactorial coagulopathy in a patient receiving a simultaneous liver / kidney transplant. Paper presented at: The American Society of Anesthesiology Annual Meeting; 2021 Oct 8-12; San Diego, CA. Available at: https://www.abstractsonline.com/pp8/#!/9323/presentation/5254